Steve Lack's papers (or click here to go back to my homepage)
  1. (with Aurelio Carboni and R.F.C. Walters) Introduction to extensive and distributive categories, Journal of Pure and Applied Algebra 84(2):145-158, 1993.
  2. (with G.M. Kelly) Finite-product-preserving functors, Kan extensions, and strongly-finitary monads, Applied Categorical Structures 1(1):84-94, 1993.
  3. (with G.M. Kelly and R.F.C. Walters) Coinverters and categories-of-fractions for categories with structure, Applied Categorical Structures 1(1):95-102, 1993.
  4. (with G.M. Kelly) On property-like structures, Theory and Applications of Categories 3:213-250, 1997.
  5. On the monadicity of finitary monads, Journal of Pure and Applied Algebra 140(1):65-73, 1999.
  6. A note on the exact completion of a regular category, and its infinitary generalizations, Theory and Applications of Categories, 5:70-80, 1999.
  7. A coherent approach to pseudomonads, Advances in Mathematics, 152(2):179-202, 2000.
  8. (with G.M. Kelly) On the monadicity of categories with chosen colimits, Theory and Applications of Categories 7:148-170, 2000.
  9. (with E.M. Vitale) When do completion processes give rise to extensive categories?,
    Journal of Pure and Applied Algebra, 159(2-3):203-230, 2001.
  10. (with J.R.B. Cockett) The extensive completion of a distributive category, Theory and Applications of Categories, 8:541-554, 2001.
  11. (with G.M. Kelly) V-Cat is locally presentable or locally bounded if V is so, Theory and Applications of Categories, 8:555-575, 2001.
  12. (with J.R.B. Cockett) Restriction categories I: categories of partial maps, Theoretical Computer Science, 270(1-2):223-259, 2002.
  13. (with J. Adamek, F. Borceux, and J. Rosicky) A classification of accessible categories, Journal of Pure and Applied Algebra, 175(1-3):7-30, 2002.
  14. Codescent objects and coherence, Journal of Pure and Applied Algebra, 175(1-3):223-241, 2002.
  15. (with Ross Street) The formal theory of monads II, Journal of Pure and Applied Algebra, 175(1-3):243-265, 2002.
  16. A Quillen model structure for 2-categories, K-Theory, 26(2):171-205, 2002.
  17. (with J.R.B. Cockett) Restriction categories II: partial map classification, Theoretical Computer Science, 294(1-2):61-102, 2003.
  18. (with Marta Bunge) Van Kampen theorems for toposes, Advances in Mathematics, 179(2):291-317, 2003.
  19. The 3-by-3 lemma for regular Goursat categories, Homology, Homotopy and Applications, 6:1-3, 2004.
  20. (with G.M. Kelly) Monoidal functors generated by adjunctions, with applications to transport of structure, Fields Institute Communications 43, 319--340, 2004.
  21. (with Pawel Sobocinski) Adhesive categories, in Foundations of Software Science and Computation Structures: 7th International Conference, FOSSACS 2004 (=Lecture Notes in Computer Science 2987), Springer, 2004, pp. 273--288.
  22. (with Stefano Kasangian and Enrico M. Vitale) Coalgebras, braidings, and distributive laws, Theory and Applications of Categories, 13:129-146, 2004.
  23. Composing PROPs, Theory and Applications of Categories, 13:147-163, 2004.
  24. A Quillen model structure for bicategories, K-theory, 33(3):185--197, 2004.
  25. (with Pawel Sobocinski) Adhesive and quasiadhesive categories, Theoretical Informatics and Applications, 39(3):511-546, 2005.
  26. Limits for lax morphisms, Applied Categorical Structures, 13(3):189-203, 2005.
  27. (with Simona Paoli) An operadic approach to internal structures, Applied Categorical Structures, 13(3):205-222, 2005.
  28. (with Pawel Sobocinski) Toposes are adhesive, International Conference on Graph Transformation, 184-198, (Lecture Notes in Comput. Sci. 4178), Springer, Berlin, 2006.
  29. (with B.J. Day) Limits of small functors, Journal of Pure and Applied Algebra, 210(3):651-663, 2007; also arXiv:math.CT/0610439.
  30. (with J.R.B. Cockett) Restriction categories III: colimits, partial limits, and extensivity, Mathematical Structures in Computer Science, 17(4):775-817, 2007; also arXiv:math.CT/0610500.
  31. Homotopy-theoretic aspects of 2-monads, Journal of Homotopy and Related Structures 2(2):229-260, 2007; also arXiv:math.CT/0607646.
  32. Bicat is not triequivalent to Gray, Theory and Applications of Categories, 1:1-3, 2007; also arXiv:math.CT/0612299.
  33. (with P.T. Johnstone and Pawel Sobocinski) Quasitoposes, quasiadhesive categories, and Artin gluing, in 2nd Conference on Algebra and Coalgebra in Computer Science (CALCO 2007), Lecture Notes in Computer Science 4624:312-326, 2007.
  34. (with Simona Paoli) 2-nerves of bicategories, K-theory, 38(2):153-175, 2008; also arXiv:math.CT/0607271.
  35. (with John Power), Gabriel-Ulmer duality and Lawvere theories enriched over a general base, Journal of Functional Programming, 19(3-4):265-286, 2009.
  36. A 2-categories companion, in Towards Higher Categories, eds. John C. Baez and J. Peter May, Springer, 2009; also arXiv:math.CT/0702535.
  37. Icons, Applied Categorical Structures, 18(3):289-307, 2010; also arXiv:0711.4657.
  38. Note on the construction of free monoids, Applied Categorical Structures, 18(1):17-29, 2010; also arXiv:0802.1946.
  39. (with R.F.C. Walters and R.J. Wood) Bicategories of spans as cartesian bicategories, Theory and Applications of Categories, 24(1):1-24, 2010; also arXiv:0920.2996.
  40. (with Dimitri Chikhladze and Ross Street) Hopf monoidal comonads, Theory and Applications of Categories, 24(19):554-563, 2010; also arXiv:1002.1122.
  41. (with Jiri Rosicky), Notions of Lawvere theory, Applied Categorical Structures, 19(1):363-391, 2011; also arXiv:0810.2578.
  42. A Quillen model structure for Gray-categories, Journal of K-theory, 8(2):183-221, 2011; also arXiv:1001.2366.
  43. (with Alain Bruguières and Alexis Virelizier) Hopf monads on monoidal categories, Advances in Mathematics, 227(2):745-800, 2011; also arXiv:1003.1920.
  44. (with Gabriella Böhm and Ross Street) Weak bimonads and weak Hopf monads (previously known as "Weak bimonads"), Journal of Algebra, 328(1):1-30, 2011; also arXiv:1002.4493.
  45. An embedding theorem for adhesive categories, Theory and Applications of Categories, 25(7):180--188, 2011; also arXiv:1103.0600.
  46. (with Gabriella Böhm and Ross Street) On the 2-category of weak distributive laws, Communications in Algebra; 39(12):4567-4583, 2011; also arXiv:1009.3454.
  47. (with Mike Shulman) Enhanced 2-categories and limits for lax morphisms, Advances in Mathematics, 229(1):294-356, 2012; also arXiv:1104.2111.
  48. (with Gabriella Böhm and Ross Street) Idempotent splittings, colimit completions, and weak aspects of the theory of monads, Journal of Pure and Applied Algebra, 216(2):385-403, 2012; ; also arXiv:1102.4931.
  49. Non-canonical isomorphisms, Journal of Pure and Applied Algebra, 216(3):593-597, 2012 ; also arXiv:0920.2996.
  50. (with Jiri Rosicky), Enriched weakness, Journal of Pure and Applied Algebra, 216(8-9):1807-1822, 2012; also arXiv:1009.1678.
  51. (with Richard Garner) Grothendieck quasitoposes, Journal of Algebra, 355(1):111-126, 2012; also arXiv:1106.5331.
  52. (with Richard Garner) Lex colimits, Journal of Pure and Applied Algebra, 216(6):1372-1396, 2012; also arXiv:1107.0778.
  53. (with Richard Garner) On the axioms for adhesive and quasiadhesive categories, Theory and Applications of Categories, 27(3):27-46, 2012; also arXiv:1108.2934.
  54. (with Ross Street) Skew monoidales, skew warpings, and quantum categories, Theory and Applications of Categories, 26(15):385-402, 2012; also arXiv:1205.2934.
  55. Morita contexts as lax functors, Applied Categorical Structures, 22(2):311-330, 2014; also arXiv:1209.4436.
  56. (with Ross Street) A skew-duoidal Eckmann-Hilton argument and quantum categories, Applied Categorical Structures, 22(5):789-803, 2014; also arXiv:1210.8192.
  57. (with Ross Street) Triangulations, orientals, and skew monoidal categories, Advances in Mathematics, 258:351-396, 2014; also arXiv:1302.4488.
  58. (with Ross Street) On monads and warpings, Cahiers de Topologie et Géometrie Différentielle Catégoriques, LV(4):244-266, 2014; also arXiv:1408.4953.
  59. (with Mitchell Buckley, Richard Garner, and Ross Street) The Catalan simplicial set, Mathematical Proceedings of the Cambridge Philosophical Society, 158(2):211-222, 2015; also arXiv:1309.6120.
    See also the earlier version, Skew-monoidal categories and the Catalan simplicial set, available as arXiv:1307.0265.
  60. (with Ross Street) Combinatorial categorical equivalences of Dold-Kan type, Journal of Pure and Applied Algebra, 219:4343-4367, 2015; also available as arXiv:1402.7151.
  61. (with Gabriella Böhm) Multiplier bialgebras in braided monoidal categories, Journal of Algebra 423:853-889, 2015; also arXiv:1405.4668.
  62. (with Ross Street) Skew-monoidal reflection and lifting theorems, Theory and Applications of Categories 20:985-1000, 2015; also available as arXiv:1410.6972.
  63. (with Jiri Rosicky) Homotopy locally presentable enriched categories, Theory and Applications of Categories 31:712--754, 2016; also available as arXiv:1311.3712.
  64. (with Marino Gran) Semi-localizations of semi-abelian categories , Journal of Algebra 454:206-232, 2016; also arXiv:1405.1092.
  65. (with Gabriella Böhm) Monoidal comonads on naturally Frobenius map-monoidales, Journal of Pure and Applied Algebra, 220:2177-2213, 2016; also available as arXiv:1411.5788.
  66. (with Gabriella Böhm) A category of multiplier bimonoids, Applied Categorical Structures, 25(2):279-301, 2017; also available as arXiv:1509.07101.
  67. (with Richard Garner and Paul Slevin) Hochschild homology, lax codescent, and duplicial structure, Annals of K-Theory, to appear; also available as arXiv:1510.08925.
  68. (with Gabriella Böhm) Multiplier Hopf monoids, Algebras and Representation Theory, 20(1):1-46, 2017; also available as arXiv:1511.03806.
  69. (with Gabriella Böhm) A simplicial approach to multiplier bimonoids, Bulletin of the Belgian Mathematical Society - Simon Stevin, 24:107-122, 2017; also available as arXiv:1512.01259.
  70. (with Gabriella Böhm and José Gómez-Torrecillas), Weak multiplier bimonoids, Applied Categorical Structures, to appear; also available as arXiv:1603.05702.
  71. Operadic categories and their skew monoidal categories of collections, Higher Structures, to appear; also available as arXiv:1610.06282.
  72. (with John Bourke), Free skew monoidal categories, preprint, 2017; available as arXiv:1708.06087.
  73. (with John Bourke), Skew monoidal categories and skew multicategories, preprint, 2017; available as arXiv:1708.06088.
Volumes edited